Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Pharmacy and Medications

Does Protopic Cause Itching Over the Area Applied?

11/12/2008

Question:

I have been applying Protopic over my eyebrow and slightly below the eyebrows too for a month. I apply it daily twice a day. I have been experiencing itching on my eyebrows for the last 2 weeks althogh there are no other visible changes around that area. Does appying Protopic cause itching? Please advice.

Answer:

Protopic applied in a thin layer up to twice daily does carry a slight risk of causing an itch. If you are using Protopic for dermatitis, make sure that your condition is improving; otherwise, the Protopic may not be working and the dermatitis is flaring up and causing the itching.

Typically, the most benefit from Protopic is seen within the first two weeks of use.

Submitted by Arnold Coleman
PharmD Candidate, The Ohio State University College of Pharmacy

For more information:

Go to the Pharmacy and Medications health topic, where you can:

Response by:

Carmen M Hadley, RPh, CSPI
Former Clinical Instructor
College of Pharmacy
The Ohio State University